Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 16, 2019, 3:45 AM CST for 9 counties in Texas; Lea County, New Mexico. It took effect at Feb 16, 2019, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2019, 3:45 AM CST (09:45 UTC)
- In effect from
- Feb 16, 2019, 12:00 PM CST
- Expired
- Feb 16, 2019, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 54 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359 WWUS74 KMAF 160945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS TODAY THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE EDDY COUNTY PLAINS, UPPER TRANS PECOS, AND VAN HORN/HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EVENING... ...WIND ADVISORY IN EFFECT FOR LEA COUNTY AND MOST OF THE PERMIAN BASIN THIS AFTERNOON... .Winds will increase across much of the area today as an upper system passes to the north. Strong mountain winds will spread east into the nearby plains of Southeast New Mexico and the Upper Trans Pecos. TXZ074-162100- /O.UPG.KMAF.HW.A.0008.190216T1700Z-190217T0300Z/ /O.EXB.KMAF.HW.W.0012.190216T1500Z-190217T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 345 AM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT ABOVE 6000 FEET FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 9 AM this morning to 9 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...Saturday morning through mid evening. * WINDS...West winds 35 to 45 mph with gusts to 65 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-TXZ057-058-162100- /O.EXB.KMAF.HW.W.0012.190216T1800Z-190217T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 345 AM CST Sat Feb 16 2019 /245 AM MST Sat Feb 16 2019/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. * TIMING...Noon through Saturday evening. * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-TXZ258-162100- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 AM MST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Through Saturday evening. * WINDS...West 35 to 55 mph with gusts to 75 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ045-046-050-051-059>062-067-162100- /O.NEW.KMAF.WI.Y.0007.190216T1800Z-190217T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, and Monahans 345 AM CST Sat Feb 16 2019 /245 AM MST Sat Feb 16 2019/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. * TIMING...This afternoon. * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS... Winds will make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$
2 follow-up statements
038 WWUS74 KMAF 162028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 228 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FOR THE EDDY COUNTY NEW MEXICO PLAINS, UPPER TRANS PECOS, AND VAN HORN/HIGHWAY 54 CORRIDOR THROUGH LATE THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FOR LEA COUNTY NEW MEXICO AND MOST OF THE PERMIAN BASIN OF WEST TEXAS THROUGH LATE THIS AFTERNOON... .Winds had increased across much of the area today as an upper level storm system passes to the north. Strong mountain winds will spread east into the nearby plains of Southeast New Mexico and the Upper Trans Pecos this afternoon. NMZ027-TXZ258-170600- /O.EXT.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 128 PM MST Sat Feb 16 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through this evening. * WINDS...West 35 to 55 mph with gusts to 70 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-170300- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 228 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT ABOVE 6000 FEET UNTIL 9 PM CST THIS EVENING... * TIMING...Through mid evening. * WINDS...West winds 35 to 45 mph with gusts to 65 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-TXZ057-058-170000- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 228 PM CST Sat Feb 16 2019 /128 PM MST Sat Feb 16 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through late this afternoon. * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ045-046-050-051-059>062-067-170000- /O.CON.KMAF.WI.Y.0007.000000T0000Z-190217T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, and Monahans 228 PM CST Sat Feb 16 2019 /128 PM MST Sat Feb 16 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through late this afternoon. * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS... Winds will make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$
922 WWUS74 KMAF 170011 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 611 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS EVENING... .The high wind will continue to slowly decrease through the evening. A High Wind Warning remains in effect for the Guadalupe... Delaware... and Davis Mountains. NMZ028-TXZ057-058-170115- /O.EXP.KMAF.HW.W.0012.000000T0000Z-190217T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 611 PM CST Sat Feb 16 2019 /511 PM MST Sat Feb 16 2019/ ...HIGH WIND WARNING HAS EXPIRED... Wind speeds have decreased and the warning was allowed to expire. $$ NMZ029-033-034-TXZ045-046-050-051-059>062-067-170115- /O.EXP.KMAF.WI.Y.0007.000000T0000Z-190217T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, and Monahans 611 PM CST Sat Feb 16 2019 /511 PM MST Sat Feb 16 2019/ ...WIND ADVISORY HAS EXPIRED... Wind speeds have decreased and the advisory was allowed to expire. $$ NMZ027-TXZ258-170600- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 511 PM MST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...Through this evening. * WINDS...West 35 to 55 mph with gusts to 70 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-170300- /O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 611 PM CST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Through mid evening. * WINDS...West winds 35 to 45 mph with gusts to 65 mph. * IMPACTS...Aviation interests may experience localized but extreme turbulence. Additionally, high profile vehicles may have difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:28 PM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 15, 10:28 PM CST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1028 PM CST Fri Feb 15 2019
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
Winds will become easterly at MAF and will become southwesterly at
the other terminals overnight. Winds will increase out of the west
by 18z Saturday with wind gusts of 30 to near 40 kts expected
during the afternoon. Mostly VFR conditions are expected through
the period, except for possible blowing dust due to the wind.
&&
PREV DISCUSSION... /issued 246 PM CST Fri Feb 15 2019/
DISCUSSION...
Potent westerly flow aloft will continue through the weekend as
an upper level storm system passes north across the central
Rockies and central Plains. This flow will rapidly intensify a
lee surface low across the high plains and shove a cold front well
east of the Permian Basin by Saturday afternoon. Strong winds are
expected in the Guadalupe Mountains through Saturday evening and
possibly the Davis Mountains above 5500 feet Saturday afternoon
and evening. Wind Advisories will also likely be need across
southeast New Mexico and a significant portion of west Texas
Saturday afternoon. Temperatures will continue much above normal
Saturday with low level thermal ridging in place along with
downslope flow and decreasing clouds. The dry Pacific front will
pass through Saturday night and temperatures will get knocked back
to more normal values Sunday.
By Monday and Monday night temperatures are expected to become
much below normal north and east of the Pecos River as a
reinforcing surge of higher pressure presses southwest toward
the mountains. At the same time the next upper level storm system
is forecast to track across the Rockies through Tuesday. Lift
generated by this system (and the right rear quadrant of the upper
level jet) above the surface cold dome will produce a chance of
light precipitation mainly late Monday night and Tuesday mainly
north and east of the Pecos River in southeast New Mexico and the
Permian Basin of west Texas. Forecast soundings indicate the
potential for a light mix of rain, freezing rain, ice pellets, and
freezing drizzle.
Behind this system dry weather is expected next Tuesday night
through Thursday with a gradual warming trend to more normal
values by next Thursday and Friday.
FIRE WEATHER...
It has been very windy today, fortunately plenty of moisture is
streaming in from the west keeping humidities well above 20 percent.
This will not be the case tomorrow as the windy conditions continue
but humidities drop into the teens. The ERC values are increasing
but may be just short of what is needed for a red flag warning so we
are not issuing a watch for Saturday at this time. Winds diminish
Sunday improving the fire weather threat and a strong cold front
arrives Monday and Tuesday bringing sharply colder temperatures and
increasing moisture. Warmer and drier conditions return the end of
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 38 76 39 62 / 0 0 0 0
Carlsbad 48 71 37 64 / 0 0 0 0
Dryden 55 84 48 74 / 0 0 0 0
Fort Stockton 51 79 43 65 / 0 0 0 0
Guadalupe Pass 43 62 33 54 / 0 0 0 0
Hobbs 40 70 32 60 / 0 0 0 0
Marfa 40 72 34 63 / 0 0 0 0
Midland Intl Airport 44 76 39 63 / 0 0 0 0
Odessa 47 76 39 64 / 0 0 0 0
Wink 47 76 36 65 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 8 PM MST Saturday for Guadalupe
Mountains of Eddy County.
TX...High Wind Watch from Saturday morning through Saturday evening
for Davis/Apache Mountains Area.
High Wind Warning until 8 PM MST Saturday for Guadalupe
Mountains.
&&
99/99/Hazardous weather outlook, Feb 15, 2:42 PM CST, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CST Fri Feb 15 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 242 PM CST Fri Feb 15 2019 /142 PM MST Fri Feb 15 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight High winds are expected in the Guadalupe Mountains today with gusts to around 70 mph in the favored areas. A High Wind Warning is in effect. Elevated fire weather conditions will continue through this afternoon across southeast New Mexico and the northwest and north Permian Basin. A Fire Danger Statement has been issued. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds will continue in the Guadalupe Mountains Saturday with gusts to around 70 mph, A High Wind Warning remains in effect. High winds are possible in the Davis Mountains above 5500 feet Saturday. A High Wind Watch is in effect. Additionally, windy conditions are forecast Saturday for southeast New Mexico the Permian Basin, the Low Rolling Plains, and the Trans Pecos Region. Elevated to critical fire weather conditions are expected across much of the area Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:26 AM CST | Red Flag Warning | MAF | Andrews, Gaines, Loving, Pecos, Ward, Winkler | 15 hr |
Nearby
Wind Advisories in Texas, 2019Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.